Nevada, 2005

Flooding in Nevada, June 1 to 24, 2005

June 1 to 24, 2005 · NWS LKN · 4 events in 4 counties and zones

Flooding continued on some rivers and streams well into the month. The Humboldt River in Elko county went below flood stage on the 2nd.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LKN wrote it up.

Flooding continued on some rivers and streams well into the month. The Humboldt River in Elko county went below flood stage on the 2nd. The Humboldt River between Palisade and Battle Mountain finally went below flood stage on the 15th while in Humboldt county the Humboldt river remained above flood stage until the 24th. Lamoille creek remained near to slightly above flood stage until the 23rd. Minor to moderate lowland flooding was observed along the Humboldt river with some rural roads made impassable due to the high waters with a few city streets near the river also flooded.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before the first event at May 31, 1:00 PM PST, 11 hours earlier.

Area forecast discussion, May 31, 1:00 PM PST, 11 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
200 PM PDT TUE MAY 31 2005

.SYNOPSIS...A LOW PRESSURE SYSTEM WILL MOVE INTO NORTHERN NEVADA
TONIGHT AND REMAIN THROUGH THE WEEKEND FOR A THREAT OF SHOWERS AND
THUNDERSTORMS.
&&

.DISCUSSION...SHORT WAVE WILL MOVE ACROSS NRN NV TONIGHT AND WED
MORNING. GFS HAS COME MORE IN LINE WITH THE WETTER NAM. WITH GO WITH
CHC POPS NORTH TAPERING TO SLIGHT CHC AROUND EUREKA/ELY AND KEEP
DRY FURTHER SOUTH. MOST OF THE MOISTURE MOVES OUT IN THE MORNING BUT
MODELS KEEP SOME LINGERING MOISTURE AND INSTABILITY ACROSS THE
EAST...MAINLY ALONG A BOUNDARY ACROSS EAST CENTRAL NV. A PIECE OF
ENERGY DUMBBELLING AROUND MAIN UPPER TROUGH OVER THE PAC NW WILL
ROTATE INTO NRN NV THUR WITH MODELS SHOWING DECENT MOISTURE AND
DYNAMICS. AFTER THAT WEAK TROUGHINESS REMAINS ACROSS THE GREAT BASIN
THROUGH THE WEEKEND FOR A SLGT CHC OF TSTMS. GFS CONTINUES TO SHOW
MAJOR UPPER LOW SETTING UP OFF THE PAC NW COAST EARLY NEXT WEEK.
MAIN EFFECT FOR NRN AND CNTRL NV WILL BE WIND BUT ALSO INCLUDED A
SLGT CHC TSTMS ACROSS THE NRN 2/3 OF THE FCST AREA.

STREAMS ACROSS WHITE PINE COUNTY CONTINUE TO RECEDE WITH THE COOLER
TEMPS OF THE PAST COUPLE OF DAYS AND ARE BELOW FLOOD STAGE. THEREFORE
WILL DROP THE FLOOD WARNING FOR THE SMALL STREAMS WHITE PINE COUNTY.
ALSO THE HUMBOLDT RIVER UPSTREAM FROM CARLIN IS BELOW FLOOD STAGE AND
WILL CONTINUE TO RECEDE SO WILL ALSO DROP THE FLOOD WARNING FOR
THAT SECTION OF THE HUMBOLDT RIVER.
&&

.LKN WATCHES/WARNINGS/ADVISORIES...

...FLOOD WARNING FOR THE HUMBOLDT RIVER FROM CARLIN IN ELKO COUNTY
   TO THE HUMBOLDT/PERSHING COUNTY LINE UNTIL FURTHER NOTICE.
...FLOOD WARNING FOR SMALL STREAMS AND CREEKS IN NRN NV UNTIL
   FURTHER NOTICE.
&&

CEC
Hazardous weather outlook, May 31, 1:17 PM PST, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
217 PM PDT TUE MAY 31 2005

NVZ030>032-036-011400-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
217 PM PDT TUE MAY 31 2005

THIS OUTLOOK IS FOR NORTHERN NEVADA

.DAY ONE...TONIGHT AND WEDNESDAY

RIVERS AND SMALL STREAMS CONTINUE TO RUN AT HIGH LEVELS WITH FLOODING
OCCURRING AT SOME LOCATIONS. HIGH ELEVATION SNOW MELT IS ADDING TO
ALREADY HIGH RIVER AND STREAM LEVELS.

PLEASE REFER TO THE LATEST FLOOD STATEMENTS...RNOFLSLKN OR WGUS85
KLKN FOR FURTHER INFORMATION ON CURRENT FLOOD WARNINGS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH MONDAY

RIVERS AND STREAMS WILL REMAIN AT CURRENT LEVELS OR SLOWLY RECEDE
WITH SOME STREAMS AND RIVERS REMAINING NEAR OR ABOVE FLOOD STAGE.
PLEASE REFER TO THE LATEST FLOOD STATEMENTS...RNOFLSLKN OR WGUS85
KLKN FOR FURTHER INFORMATION ON CURRENT FLOOD WARNINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING
TO STANDARD OPERATING PROCEDURES.

CEC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 flood. Local standard time, as filed.

Flood, Humboldt

When
June 1, 12:00 AM PST to June 24, 10:00 AM PST
Where
Humboldt forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.407, -118.112 (the zone’s center; the record gives no point)

Flood, Sw & Sc Elko

When
June 1, 12:00 AM PST to June 2, 2:00 PM PST
Where
Sw & Sc Elko forecast zone
Reported by
GOVT OFFICIAL

Flood, Ruby Mountains/E Humboldt Range

When
June 1, 12:00 AM PST to June 23, 11:00 AM PST
Where
Ruby Mountains/E Humboldt Range forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
40.294, -115.130 (the zone’s center; the record gives no point)

Flood, N Lander & N Eureka

When
June 1, 12:00 AM PST to June 15, 1:00 PM PST
Where
N Lander & N Eureka forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.959, -116.654 (the zone’s center; the record gives no point)

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nevada in 2005Every state in 2005This day in weather historyWarnings in Nevada, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454187, 5454188, 5454275, 5454276.